I was diagnosed with anxiety and social phobia 6 months ago, and currently take citaopram 40mg to combat this. i currently find that in some situations I am fine, confident and don't experience anxiety. But oithers, especially around people that I do not know well, and am somehow forced to make conversation with (at work), i struggle to relax and feel iI must come across as being bulshy and rude. One on one I am better, or when talking about something technical it is easier than small talk.
The citalopram helps me to feel more positive and the whole thing, but does only sometimes help me in social situations. Some days I am fine and others I feel really bad, so to others I can be unpredicatable.
I would be grateful for any responses people have related to this. Please note I am from the UK and therefore do not have access to many medications available in the USA.
I'm in the UK too. We do have access to pretty much the same meds as the USA (exceptuion being possibly Wellbutrin),. so there are plenty of others to try.
Is this the first AD you've tried? If things are not right, its definitely worth going back to see your GP. Maybe even talk him into referring you to a psychiatrist.
I've always found that things improve 20x when you see a psychiatrist as opposed to a normal GP which can be a bit hit and miss.
Thanx that was well informed. I will stay focused on the citalopram and see if things get better, as Ihave only recently increased the dose. If I do carry on having these negative thought however, I think I will have a go. My impression, however, was that all SSRIs are nearly the same, and I didnt know other medication was available. I was taking Diazepan 2mg 3xdaily, at the start of the Citalopram to combat the onset side effects, and found these were very effective but was told I could not continue taking them.
Any advice would be highly appreciated, and thankyou for your reply.
If you've only just increased to this dose, you do need to give it 3/4 weeks at least to be honest.
In terms of SSRIs, they're similar but different if you know what I mean. If one doesnt work theres still a chance another one will. (I've tried Prozac, Seroxat, Cymbalta, and Celexa)
Then of course, there are the SNRIs, which are mutliple inhibitors, affecting other things than just Serotonin. Effexor and Remeron. (Tried both)
Then theres the Tri-cyclics which are older ADs. Your doc wont give you these until you've tried a few SSRIs first though because the side effects can be worse. I'm currently taking Clomipramine which is a tri-cyclic.
Finally, theres the MAOIs which I havent tried. Only problem with these is they come with a fair number of dietary restrictions.
As for the Diazepam, surprised you got this at all. Some docs wont even prescribe it. Long term use can be a bad idea because it is addictive. Although, I'm guessin your doc probably wont give you any more....